MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Catalog Number 144700-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Skin Discoloration (2074); Obstruction/Occlusion (2422); Pallor (2468)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of occlusion, claudication/pain, and ischemia leading to intervention are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
This patient was enrolled in the mimics 3d usa post-market observational registry study.On (b)(6) 2021, the patient was implanted with one 6.0 x 150 mm biomimics 3d (bm3d) stent.It was used to treat a restenotic lesion in the superficial femoral artery (sfa) distal third to proximal popliteal in the right leg.A contralateral approach was used and the treated segment was pre-dilated with percutaneous transluminal angioplasty (pta) and post-dilated with pta and a lutonix drug coated balloon (dcb).On the (b)(6) 2024, the site identified an occlusion.It was reported as not related to the device or the procedure but was due to a worsening pre-existing condition.It required percutaneous intervention and thrombolytics.It was reported as target lesion related.The patient had complaints of worsening symptoms of elevation pallor, dependent rubor, pain in right foot which had slowly worsened over the last 3 weeks.Patient had rutherford class iv symptoms (rb iv).Computed tomography (ct) scan on (b)(6) 2024 was reviewed and showed occluded right distal sfa and the popliteal is occluded.Urgent revascularisation of the right sfa was planned.The patient did end up in the emergency department (ed) for worsening leg pain and was admitted to the hospital.Plans for angiogram were unchanged.Peripheral angiogram on (b)(6) 2024 showed the right sfa vessel was occluded in the mid portion extending throughout the remainder of the sfa and the length of popliteal artery.There was successful balloon angioplasty to right sfa and right popliteal and successful initiation of ekos tissue plasminogen activator (tpa) catheter.The external iliac middle third to anterior tibial proximal third was treated with pta/standard balloon angioplasty, thrombolysis and ekos catheter with tpa.The intervention was reported as a target lesion/vessel revascularisation (tlr/tvr).After leaving the cath lab, the ekos was dysfunctional, and the patient returned to the cath lab on (b)(6) 2024 for replacement of the ekos catheter in the common iliac to popliteal distal segment.The new ekos catheter was successfully inserted and tpa was reinitiated.The patient returned to cath lab on (b)(6) 2024 for successful intervention on the chronic total occlusion (thrombosis ruled out as vessels remained occluded) of the right sfa with laser atherectomy, penumbra mechanical thrombectomy, rotarex treatment, angioplasty, and a non-bm3d drug-eluting stent, and viabahn stent graft to the entire sfa and entire popliteal.The external iliac proximal third to peroneal distal third was treated.This intervention was a tlr/tvr.The outcome was reported as resolved/recovered.The device remains implanted.Veryan's date of awareness of this event was the 12-aug-2024.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key20124124
Report Number3011632150-2024-00043
Device Sequence Number3187697
Product Code NIP
UDI-Device Identifier05391526850510
UDI-Public(01)05391526850510(17)221212(11)210513(10)0000087474
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2022
Device Catalogue Number144700-12
Device Lot Number0000087474
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; RIVAROXABAN
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexFemale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American